| Does the medicine shortage caused deaths in hospitals?
The absence of Colistin raise the number of cases infected with antimicrobial resistance of multiple drugs
|Local News -Wednesday, April 19, 2017|
| It sounded the alarm health sources , warning that the lack of certain types of antibiotic drugs may be causing the occurrence of complications for cancer patients, kidney and immune deficiency led to death, especially the lack of a drug Colistin.
The sources revealed «opinion» that «some health areas facing a shortage in a large number of pharmaceutical items, including Colistin is an antibiotic used in cases of severe bacterial infections and bacteria resistant to multiple drugs».
The sources pointed out that « the daily monitoring of the competent health units in some hospitals showed an increase in the number of cases infected with antimicrobial resistance of multiple drugs»,
worried that « the lack of this type of drugs may be the reason for a number of deaths stood at ten spaced times in the number of hospitals, because of the decline in immune to a serious degree », pointing out that« medical warehouse management in general is facing a shortage of some medicines impact will be seen remarkably during the next few months ».
The sources pointed out that «was circulated a set of guidelines and recommendations for infection control at all hospitals , health centers and procedures for dealing with infected cases».
She appealed to the sources and the Minister of Health «fast moving towards securing the shortage of medicines in order to preserve the lives of patients and to provide appropriate treatment for them and is known not failing or Lithuanian patient service», calling for him to open a quick and extensive investigation into the case, alarm at the same time that «any death although its causes not due to the lack of medicine, but that of the most important causes of disease complications that lead to death », and wondering what« If hospital managers received reports of cases of deaths that have occurred and their causes? ».